Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Tallahassee, FL

May 31, 2022Decatur County, Seminole County, Georgia

NWS Tallahassee, FL issued this special weather statement at May 31, 2022, 9:21 PM EDT for Decatur County, Seminole County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2022, 9:21 PM EDT (01:21 UTC)
Expired
May 31, 2022, 10:00 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL
Hail
0.50 in
Wind
40

Counties Decatur County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS82 KTAE 010121
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
921 PM EDT Tue May 31 2022
 
FLZ016-GAZ155-156-010200-
Gadsden FL-Decatur GA-Seminole GA-
921 PM EDT Tue May 31 2022

...A strong thunderstorm will impact portions of north central
Gadsden, Decatur and southeastern Seminole Counties through 1000 PM
EDT...

At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Bainbridge, or near Bainbridge, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Brinson, Desser, Hanover,
Ausmac, Reynoldsville, Eldorendo, Recovery, Decatur Co A/P,
Faceville, Fowlstown, Cyrene and Dogtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3106 8464 3095 8449 3066 8449 3067 8474
      3089 8492 3104 8475
TIME...MOT...LOC 0121Z 083DEG 13KT 3091 8465 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

02-MONTGOMERY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 31, 9:00 PM EDT, 21 minutes earlier.

Area forecast discussion, May 31, 9:00 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
900 PM EDT Tue May 31 2022

.UPDATE...

Lingering showers and thunderstorms will continue to diminish
this evening. No further updates appear necessary.

&&

.PREV DISCUSSION [734 PM EDT]...

.NEAR TERM [Through Wednesday]...

Isolated storms are still anticipated to fire on the Florida
Panhandle and Big Bend sea breeze front as others move into the
region from the east. Deep-layer high pressure will largely
suppress convection on Wednesday with PoPs of 20% or less for most
areas and 30% for the Lower Suwannee Valley.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Deep-layer ridging north of the area should keep rain chances to
a minimum during this period with some isolated storms perhaps
forced by the sea breeze.

.LONG TERM [Friday Through Tuesday]...

A weak front will approach from the north on Friday and very
slightly enhance rain chances. The weekend weather will be
influenced by how close the tropical disturbance near the Yucatan
gets to us once it starts moving northeast toward Florida. For now
we are favoring a weaker and more southerly solution, but if
something closer to the Euro winds up verifying, things could change
quickly with higher chances for heavy rain and gusty winds, at least
for our eastern counties. Provided the low remains far enough south,
we are looking at a period of below normal rain chances and above
normal temperatures.

.AVIATION...
[Through 00Z Thursday]

Ongoing showers and thunderstorms, affecting all terminals except
ECP & VLD, will begin to subside as the sun sets. Overnight,
skies are expected to begin clearing. Overnight, some low stratus
or patchy fog may develop around ECP and VLD terminals just before
and around daybreak. Vsbys/cigs look to fall to MVFR, but could
briefly be IFR. VFR cigs otherwise, with isolated showers and
thunderstorms for the afternoon near the ECP and DHN terminals,
although confidence is medium for the shower/thunderstorm
activity.

.MARINE...

An easterly flow regime will remain in place for a couple of days
with onshore sea breezes developing near the coast during each
afternoon. As a weak front approaches later in the week, winds
will shift to offshore. North to northeast winds will increase
over the weekend as a tropical low passes south of the waters.

.FIRE WEATHER...

Red flag conditions are not expected to be approached despite below
average convective coverage.

.HYDROLOGY...

There are no hydrology concerns on the horizon unless the tropical
disturbance comes further north than expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  92  70  93  70 /  20  20  10  10  10
Panama City   70  88  72  89  72 /  10  10   0  10  10
Dothan        68  90  69  92  69 /  10  10   0  20  10
Albany        69  94  71  96  71 /  10  10   0  10  10
Valdosta      66  92  68  94  70 /  10  10   0  10  10
Cross City    67  92  68  92  70 /  30  30  10  20   0
Apalachicola  71  86  72  87  73 /  10  10  10  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EDT /3 AM CDT/ Wednesday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Montgomery
NEAR TERM...Wool
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Montgomery
MARINE...Wool
FIRE WEATHER...Wool
HYDROLOGY...Wool

In the hours before

Special weather statement, May 31, 7:59 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
759 PM EDT Tue May 31 2022

FLZ027-127-010045-
Coastal Wakulla FL-Inland Wakulla FL-
759 PM EDT Tue May 31 2022

...A strong thunderstorm will impact portions of northwestern Wakulla
County through 845 PM EDT...

At 758 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crawfordville, moving west at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crawfordville, Smith Creek, Tully and Arran.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3010 8465 3011 8465 3013 8467 3018 8467
      3019 8468 3021 8468 3028 8469 3023 8434
      3010 8432 3008 8464
TIME...MOT...LOC 2358Z 098DEG 14KT 3019 8441

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

38-GODSEY
Local storm report, May 31, 8:10 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT TUE MAY 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND GST     SOUTHWEST GA REGIONAL A 31.54N 84.20W
05/31/2022  M40 MPH          DOUGHERTY          GA   ASOS

            ASOS REPORTED WIND GUST OF 40 MPH.

0737 PM     TSTM WND GST     1 NW SHELL POINT        30.07N 84.30W
05/31/2022  M45 MPH          WAKULLA            FL   PUBLIC

            HOME WEATHER STATION MEASURED 45 MPH GUST.

0755 PM     TSTM WND GST     4 ENE ALLIGATOR POINT   29.92N 84.33W
05/31/2022  M53 MPH          FRANKLIN           FL   PUBLIC

            WEATHERFLOW STATION MEASURED 53 MPH WIND
            GUST.

0758 PM     TSTM WND GST     1 WNW ALLIGATOR POINT   29.91N 84.42W
05/31/2022  M49 MPH          FRANKLIN           FL   MESONET

            HOME WEATHER STATION MEASURED WIND GUST OF
            49 MPH.

&&
Local storm report, May 31, 8:18 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT TUE MAY 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     1 S MADISON             30.46N 83.42W
05/31/2022                   MADISON            FL   UTILITY COMPANY

            TREE DOWN ON POWERLINE JUST SOUTH OF
            MADISON. TIME PROVIDED BY UTILITY COMPANY.

&&

KGG
Local storm report, May 31, 8:20 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 PM EDT TUE MAY 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND GST     1 ENE LANARK VILLAGE    29.89N 84.58W
05/31/2022  M42 MPH          FRANKLIN           FL   PUBLIC

            HOME WEATHER STATION MEASURED GUST OF 42MPH.

&&

JM
Special weather statement, May 31, 8:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
848 PM EDT Tue May 31 2022

GAZ156-010130-
Decatur GA-
848 PM EDT Tue May 31 2022

...A strong thunderstorm will impact portions of central Decatur
County through 930 PM EDT...

At 848 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Bainbridge, or near Bainbridge, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bainbridge, West Bainbridge, Climax, Brinson, Hanover, Ausmac,
Cyrene, Eldorendo, Decatur Co A/P and Steinham Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3086 8441 3076 8474 3105 8473 3108 8444
TIME...MOT...LOC 0048Z 066DEG 8KT 3098 8455

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

38-GODSEY
Special weather statement, May 31, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
921 PM EDT Tue May 31 2022

FLZ016-GAZ155-156-010200-
Gadsden FL-Decatur GA-Seminole GA-
921 PM EDT Tue May 31 2022

...A strong thunderstorm will impact portions of north central
Gadsden, Decatur and southeastern Seminole Counties through 1000 PM
EDT...

At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Bainbridge, or near Bainbridge, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Brinson, Desser, Hanover,
Ausmac, Reynoldsville, Eldorendo, Recovery, Decatur Co A/P,
Faceville, Fowlstown, Cyrene and Dogtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3106 8464 3095 8449 3066 8449 3067 8474
      3089 8492 3104 8475
TIME...MOT...LOC 0121Z 083DEG 13KT 3091 8465

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:07 PM EDTSpecial Marine WarningTAE83 min
May 31, 8:48 PM EDTSpecial Weather StatementTAEDecatur42 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.